MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX; GUIDE
Model Number 03.008.007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection, it was observed that the insertion handle was broken.There was no known patient or hospital involvement.This complaint involves one (1) insertion handle f/hindfoot arthrodesis nail-ex.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: part: 03.008.007.Lot: 1541592.Manufacturing site: hägendorf.Release to warehouse date: (b)(6)2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the insertion handle f/hindfoot arthrodesis nail-ex (part # 03.008.007 lot # 5363801) was received at us cq.The device had surface scratches consistent with wear.The distal tabs of the device are slightly deformed and have rounded off due to use.The proximal head had dents consistent with hammer blows during use of the device.These cosmetic issues indicate heavy wear of the re-usable device.There was no evidence of device breakage.The overall complaint is not confirmed.Device failure/defect identified? yes; cosmetic issues are consistent with wear.Dimensional inspection: dimensional inspection was not performed as there was no device breakage.The noted cosmetic issues are consistent with normal wear of the device.Document/specification review: drawing(s) reviewed: (current & manufactured revisions) manufacturing record evaluation: the received insertion handle f/hindfoot arthrodesis nail-ex (part # 03.008.007 lot # 5363801) was manufactured at the hägendorf site on 03-oct-2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint was not confirmed for the received insertion handle f/hindfoot arthrodesis nail-ex (part # 03.008.007 lot # 5363801) as there was no evidence of device breakage found.The noted issues are all consistent with normal wear of the device.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9204699
Report Number2939274-2019-61438
Device Sequence Number14100669
Product Code FZX
UDI-Device Identifier10886982066855
UDI-Public(01)10886982066855
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.008.007
Device Catalogue Number03.008.007
Device Lot Number5363801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer10/22/2019
11/01/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date10/28/2019
11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1